MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TITANIUM MODULAR HEAD SLEEVE +4MM MEDIUM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. TITANIUM MODULAR HEAD SLEEVE +4MM MEDIUM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71344248
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/13/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery on the right hip due to possible infection; irrigation and debridement were performed along with sleeve exchange.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, it was communicated that the revision was performed due to infection.No further information or clinically relevant documentation was provided, therefore a thorough medical investigation could not be performed and the root cause of the infection remains unknown.The patient impact beyond the revision procedure, likely antibiotic therapy and the expected post-op convalescence cannot be determined.No further medical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches/failure mode.Product was sterilized according to sterilization release documentation from quality control.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.

Brand Name
TITANIUM MODULAR HEAD SLEEVE +4MM MEDIUM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8416906
Report Number1020279-2019-01050
Device Sequence Number1845996
Product Code MBL
UDI-Device Identifier00885556022962
UDI-Public00885556022962
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093363
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number71344248
Device Lot Number10JT45996
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer02/18/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;